Hi, Courey --
I can address the Depo side of this equation, but not the PPAF side (as I don't have children yet), unforunately.
Although BFing is going to affect your hormone levels unto itself, coming off of Depo will really wreak havoc on your levels, too. I was on Depo for about two years, and it took me six months to get AF once I came off of it. For some women, it takes much longer (and this is why I don't recommend Depo to women who are hoping to get pregnant: it can take an inordinate amount of time for it to leave your body and for your body to get back to a state of normalcy).
Is your CM stretchy and egg-white-like? EIther way, I would treat the cramping and clear CM as fertile. It may very well be that your body is trying to O.
Sorry I can't be of more help, other than to confirm that, yes, Depo/coming off of Depo can create dramatic swings in your hormone levels. It's very likely that once your cycle starts re-regulating and your levels come into balance, you won't experience the extreme emotional swings, as well.
I wish you the best!
K(h)aren. Writing/editing mama to my quixotic Sam (12.07) and my intrepid William (01.11).